MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. IV3000 1 HAND 6X7CM CTN 100; TAPE AND BANDAGE, ADHESIVE
Model Number 66024007
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number case: (b)(4).
 
Event or Problem Description
It was reported that in a iv3000 1 hand 6x7cm ctn 100 box the back liner was separated from the film.This problem was present in multiple dressings from the same box.No case involved.No patient involvement.
 
Additional Manufacturer Narrative
H3, h6: we have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.A complaint history review, was performed for the product and event description, there have been a number of further instances reported.It was reported that in a iv3000 1 hand 6x7cm ctn 100 box the film layer which is coated with adhesive was missing, leaving the dressings free within the pack.This problem was present in multiple dressings from the same box.No case involved.No patient involvement.The device was not being used in treatment or diagnosis.Several samples from the same batch/lot, which were intended for use, were evaluated which confirmed a relationship between the event and the device.Investigation revealed that at a certain point in manufacture, the film layer, rather than passing around one of the rollers, adhered to the roller and the machine stopped.The coating of this roller was changed to one with a lower adhesive setting so that the adhesive on the film would not stick to it.The operators were not aware that when they started the machine up again, that the dressings would not be automatically rejected, so a small number of dressings completed the process without the film layer.In order to prevent reoccurrence, an instruction was given to the operators, to send these dressings to waste manually, until all dressings with no film has passed the reject gate area.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.

Brand Name
IV3000 1 HAND 6X7CM CTN 100
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key12096703
Report Number8043484-2021-01626
Device Sequence Number3975807
Product Code KGX
UDI-Device Identifier05000223417383
UDI-Public05000223417383
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66024007
Device Catalogue Number4007
Device Lot Number2012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2021
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1